قالب وردپرس درنا توس
Home / Health / Man, 29, died of overdose ANTI-DIARRHEA medication for a high

Man, 29, died of overdose ANTI-DIARRHEA medication for a high



A medical examiner has revealed that a Pennsylvanian man died of overdose on diarrhea medications that can mimic high levels of opioid.

Arjun Patel, 29, of Fox Chapel, Pennsylvania, was found dead in his home on November 8, 2017.

The Allegheny County Medical Examiner's office has now determined that Patel's cause of death is loperamide poisoning – a drug that is claimed to have opioid-like side effects and can be found in the over-the-counter anti-diarrheal drug Imodium AD.

  A medical office in Pennsylvania has revealed that Arjun Patel, 29, died from a loperamide intoxication. Loperamide is the drug used in anti-diarrheal drugs

  An office of Pennsylvania medical examination has revealed that Arjun Patel, 29, died of loperamide poisoning. Loperamide is the drug used in diarrhea medications

  Patel died in his home in November

  Patel died in his home in November

A Pennsylvania Forensic Medicine Bureau has revealed that Arjun Patel, 29, died of loperamide poisoning , Loperamide is the drug used in anti-diarrheal medications

At high doses, loperamide is expected to experience the type of high that is observed when taking other opioids, Trib Live reported.

Patel's overdose death sentence comes two months after the Food and Drug Administration has stated that it intends to limit the number of doses of loperamide-containing drugs that are available per pack.

In a safety alert, the FDA said loperamide "when used as directed" is a safe medicine, with a maximum daily adult dose of 8 mg per day for OTC use and 16 mg per day if prescribed.

  Loperamide, which can mimic high levels of opioid, is the active ingredient in antidiarrheal medications such as Imodium AD. Experts say addicts have started taking hundreds of loperamide-containing pills for the treatment of withdrawal symptoms

  Loperamide, which can mimic an opioid, is the active ingredient in diarrheal medications such as Imodium AD. Experts say that addicts have started taking hundreds of loperamide-containing pills to get high or to deal with withdrawal symptoms

Loperamide, which can highly mimic an opioid, is the active ingredient in diarrheal medications such as Imodium AD. Experts say that addicts have started taking hundreds of loperamide-containing pills to get high or to deal with withdrawal symptoms

However, the FDA continued to report that they have severe heart problems or have taken more than 30% died using recommended doses of the drug.

The FDA found that this was especially true for people who deliberately misused the drug, which some called "poor man's methadone".

"When used in extremely high and dangerous doses, it is seen by opioid addicts as a potential alternative to treat opioid withdrawal symptoms or to achieve the euphoric effects of opioids," said FDA Commissioner Scott Gottlieb in a statement by Trib Live.

With opioid supplements becoming harder to obtain due to stricter rules and regulations, experts told the Washington Post that addicts turn to loperamide as a replacement.

Dr. UPMC's Pittsburgh Poison Center's Michael Lynch told KDKA that the center had seen a 167 percent increase in loperamide poisoning calls from 2015 to 2017. More than half of these calls were required at the hospital.

It is said that people take hundreds of Imodium or generic loperamide-containing medicines to get high or fight withdrawal symptoms.

In a case report published in Clinical Toxicology, doctors wrote about a 48-year-old woman being treated in a hospital for language, drowsiness, and weakness. The woman said that for several weeks she took 20 to 40 tablets of 2 mg doses of loperamide once or twice a day, drank whiskey and took clonazepam.

Blood tests showed that the level of loperamide in their system was the highest ever reported in a non-fatal loperamide overdose.


Source link

Leave a Reply

Your email address will not be published. Required fields are marked *